Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 39, NWS Nashville, TN

May 14, 2014DeKalb County, Putnam County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 14, 2014, 11:30 AM CDT for DeKalb County, Putnam County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2014, 11:30 AM CDT (16:30 UTC)
Expired
May 14, 2014, 12:00 PM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties DeKalb County, TN, Putnam County, TN

The radar

The Nashville radar (KOHX), 75 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 11:21 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

529 
WUUS54 KOHX 141630
SVROHX
TNC041-141-141700-
/O.NEW.KOHX.SV.W.0039.140514T1630Z-140514T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1130 AM CDT WED MAY 14 2014

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN PUTNAM COUNTY IN MIDDLE TENNESSEE...
  NORTHERN DE KALB COUNTY IN MIDDLE TENNESSEE...

* UNTIL NOON CDT

* AT 1130 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
  SMITHVILLE...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BAXTER...EDGAR EVANS STATE PARK AND CENTER HILL LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM WEDNESDAY
EVENING FOR CENTRAL TENNESSEE.

&&

LAT...LON 3622 8566 3622 8562 3623 8559 3620 8550
      3592 8579 3599 8594 3612 8584 3614 8580
      3617 8581 3618 8579 3618 8580 3624 8576
TIME...MOT...LOC 1630Z 213DEG 29KT 3602 8578

$$

SHAMBURGER
1 follow-up statement
587 
WWUS54 KOHX 141645
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1145 AM CDT WED MAY 14 2014

TNC041-141654-
/O.CAN.KOHX.SV.W.0039.000000T0000Z-140514T1700Z/
DE KALB TN-
1145 AM CDT WED MAY 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DE KALB COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF 
THE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR CENTRAL TENNESSEE.

LAT...LON 3622 8565 3623 8559 3620 8550 3604 8567
      3607 8569 3608 8572 3607 8577 3609 8577
      3613 8581 3617 8581 3617 8579 3618 8580
      3624 8576
TIME...MOT...LOC 1644Z 212DEG 30KT 3612 8571

$$

TNC141-141700-
/O.CON.KOHX.SV.W.0039.000000T0000Z-140514T1700Z/
PUTNAM TN-
1145 AM CDT WED MAY 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
WESTERN PUTNAM COUNTY...

AT 1142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BAXTER...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  BAXTER.

AT 1124 AM CDT...HALF INCH SIZE HAIL WAS REPORTED IN SMITHVILLE WITH 
THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR CENTRAL TENNESSEE.

&&

LAT...LON 3622 8565 3623 8559 3620 8550 3604 8567
      3607 8569 3608 8572 3607 8577 3609 8577
      3613 8581 3617 8581 3617 8579 3618 8580
      3624 8576
TIME...MOT...LOC 1644Z 212DEG 30KT 3612 8571

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 10:45 AM CDT, 45 minutes earlier.

Area forecast discussion, May 14, 10:45 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1045 AM CDT WED MAY 14 2014

.UPDATE...

LARGE AREA OF SHOWERS AND STORMS THAT MOVED THROUGH THE MID STATE
EARLIER THIS MORNING NOW WELL OFF TO THE NORTH AFTER DROPPING
FAIRLY WIDESPREAD 1 TO 2 INCH RAINFALL TOTALS. ADDITIONAL SHOWERS
AND STORMS HAVE ALREADY FORMED AND NOW ENTERING THE UPPER
CUMBERLAND REGION AND SOUTHWEST MID TN. WITH STATIONARY FRONT
ACROSS WESTERN ZONES AND DEEPENING SURFACE LOW MOVING NORTHWARD
THROUGH THE AREA PROVIDING A FOCUS FOR CONVECTION...EXPECTING OFF
AND ON SHOWERS AND STORMS AREAWIDE THE REST OF TODAY. HIGHEST
COVERAGE LOOKS TO BE GENERALLY AROUND THE I-65 CORRIDOR TO EAST
OF FRONTAL BOUNDARY...WITH SOMEWHAT LESS COVERAGE FAR WEST AND ON
PLATEAU. SEVERE RISK STILL APPARENT ESPECIALLY THIS AFTERNOON WITH
ADDITIONAL SURFACE HEATING...AND HAVE ALREADY SEEN SOME WEAK
ROTATION IN SOME OF THE STRONGER UPDRAFTS. BEST CHANCE FOR SEVERE
STORMS WILL BE ACROSS THE EASTERN HALF OF THE CWA WHERE
TEMPERATURES ARE ALREADY IN THE MID 70S TO AROUND 80 UNDER MOSTLY
SUNNY SKIES. DAMAGING WINDS AND LOCALIZED FLOODING WILL BE THE
MAIN THREATS WITH ANY STRONGER STORMS TODAY...BUT CANNOT RULE OUT
AN ISOLATED TORNADO AS LLJ CONTINUES TO STRENGTHEN. HAVE ADDED
MENTION OF SEVERE STORMS AND LOCALLY HEAVY RAINFALL TO GRIDS AND
ZONES FOR REST OF TODAY AS WELL AS RAISED POPS. UPDATED PRODUCTS
ALREADY SENT.

SHAMBURGER

&&

.PREV DISCUSSION... /ISSUED 645 AM CDT WED MAY 14 2014/

AVIATION...
UNSETTLED WEATHER PATTERN IN STORE FOR THIS TAF PD AS A SLOW
MOVING COLD FRONTAL BOUNDARY PUSHES TOWARD THE AREA. AS A SFC LOW
DEVELOPS ALONG THE BOUNDARY AND MOVES NORTHWARD...SHOWERS AND
TSTMS WILL CONTINUE TO DEVELOP AND MOVE NORTHWARD ACROSS MIDDLE TN.
AS WE GET BEYOND 00Z...AREAL COVERAGE OF THE PRECIPITATION SHOULD
DECREASE.

PREV DISCUSSION... /ISSUED 352 AM CDT WED MAY 14 2014/

DISCUSSION...
TROUGH INVERSION BEGINNING TO SETUP ACROSS THE MID AND DEEP SOUTH.
LATEST SFC ANALYSIS PLACES THE TROUGH AXIS ACROSS SRN MS AND EXTENDS
NORTHWARD TOWARD MIDDLE TN. MEANWHILE...UPPER TROUGH WILL CONTINUE
TO DEVELOP ACROSS THE NATIONS INTERIOR AND WILL BEGIN TO MOVE SLOWLY
EASTWARD. AS THE STRONGER UPPER DYNAMICS BEGIN TO OVERLAP THE
DEVELOPING SFC TROUGH...CYCLOGENESIS IS EXPECTED TO COMMENCE LATER
TODAY WITH THE SFC LOW DEVELOPING ACROSS MIDDLE TN THIS AFTERNOON.
THE SFC LOW WILL CONTINUE TO TRACK OFF TO THE NORTH AND INTENSIFY
THIS EVENING. THIS WILL ACT TO KEEP THE BETTER SHEAR TO OUR
NORTH. NEVERTHELESS...THE DEEP SOUTHERLY MOIST FLOW AND NEGATIVE
SHOWALTER VALUES MEANS SHOWERS AND TSTMS FOR THE AREA TODAY. POPS
WILL BE IN THE LIKELY TO CATEGORICAL LEVEL.

TONIGHT...SHOWERS AND TSTMS WILL CONTINUE INTO THIS EVENING AS THE COLD
FRONT APPROACHES. THE WIND SHIFT LOOKS AS THOUGH IT WILL TAKE
PLACE JUST AFTER MIDNIGHT. AT THAT TIME...THE STRONG UPPER TROUGH
AXIS WILL BE ON A SLOW APPROACH WITH THE MAIN VORT CENTER STILL TO
OUR WEST. SOME DESCENT POS VORT ADVECTION WILL BE IN PLACE AND
WILL CONTINUE WITH A GOOD CHANCE OF SHOWERS FOR LATE TONIGHT.

COOLER WEATHER WITH A CONTINUING LOW CHANCE OF SHOWERS WILL CONTINUE
FOR THURSDAY AND FRIDAY. TEMPERATURES WILL DROP TO A GOOD 10 TO 15
DEGREES BELOW NORMAL...COMPLIMENTS OF THE STRONG AND SLOW MOVING
UPPER TROUGH.

IN THE EXT FCST...UPPER TROUGH AXIS WILL FINALLY MOVE EAST OF TN BY
THIS WEEKEND. HOWEVER...HEIGHT VALUES ARE STILL RATHER FLAT AND THE
BELOW NORMAL TEMPS WILL REMAIN INTO SUNDAY. LOW RAIN CHANCES WILL
PERSIST AS WELL AS A FEW WEAK IMPULSES TRAVERSE THE AREA.

BY THE VERY END OF THE EXTENDED...A STRONG UPPER HIGH WILL ATTEMPT
TO GRAB A FOOTHOLD ACROSS THE LOWER MS VALLEY. 850 MB TEMPS WILL
SOAR ALONG AND JUST NORTH OF THE UPPER HIGH WITH THERMAL RIDGING
ATTEMPTING TO SPREAD OUR WAY. BY TUESDAY...HIGHS BACK UP INTO THE
MID 80S LOOKS LIKELY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

55
Hazardous weather outlook, May 14, 4:26 AM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
426 AM CDT WED MAY 14 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-151030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
426 AM CDT WED MAY 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE
TENNESSEE TODAY...ESPECIALLY THIS AFTERNOON AND EVENING. ISOLATED
WIND DAMAGE AND LARGE HAIL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

07

In the hours before

Special weather statement, May 14, 10:47 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1047 AM CDT WED MAY 14 2014

TNZ028-030-063-064-141615-
CANNON-DE KALB-SMITH-WILSON-
1047 AM CDT WED MAY 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CANNON...WESTERN DE
KALB...SOUTHERN SMITH AND SOUTHEASTERN WILSON COUNTIES...

AT 1044 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR AUBURNTOWN...MOVING NORTHEAST AT 35
MPH.

SOME LOCATIONS IN THE PATH INCLUDE LIBERTY...DOWELLTOWN...
ALEXANDRIA...HICKMAN AND GORDONSVILLE.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3618 8581 3583 8605 3587 8617 3590 8616
      3591 8614 3599 8617 3625 8605

SHAMBURGER
Special weather statement, May 14, 10:57 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1057 AM CDT WED MAY 14 2014

TNZ063-064-078-141630-
CANNON-DE KALB-WARREN-
1057 AM CDT WED MAY 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CANNON...SOUTHERN DE
KALB AND NORTHWESTERN WARREN COUNTIES...

AT 1054 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CENTERTOWN...MOVING NORTHEAST AT
30 MPH.

SOME LOCATIONS IN THE PATH INCLUDE CENTERTOWN...SMITHVILLE AND
DOWELLTOWN.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3597 8567 3566 8597 3565 8603 3565 8607
      3566 8610 3604 8596

SHAMBURGER
Local storm report, May 14, 11:27 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1127 AM CDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 AM     HAIL             SMITHVILLE              35.96N  85.82W
05/14/2014  E0.50 INCH       DE KALB            TN   FIRE DEPT/RESCUE

            ONE HALF INCH DIAMETER HAIL WAS REPORTED.

&&

EVENT NUMBER OHX1400339

SH
Special weather statement, May 14, 11:27 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1127 AM CDT WED MAY 14 2014

TNZ009-030-031-141700-
JACKSON-MACON-SMITH-
1127 AM CDT WED MAY 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...MACON AND SMITH
COUNTIES...

AT 1126 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CARTHAGE...MOVING NORTHEAST AT 30
MPH.

SOME LOCATIONS IN THE PATH INCLUDE SOUTH CARTHAGE...CARTHAGE...
GRANVILLE AND PLEASANT SHADE.

NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3645 8593 3643 8563 3619 8587 3624 8602

AL
Special weather statement, May 14, 11:28 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1128 AM CDT WED MAY 14 2014

TNZ032-064-141700-
DE KALB-PUTNAM-
1128 AM CDT WED MAY 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR DE KALB AND PUTNAM COUNTIES...

AT 1126 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR SMITHVILLE...MOVING NORTHEAST AT
35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE SMITHVILLE...EDGAR EVANS STATE
PARK...CENTER HILL LAKE AND BAXTER.

AT 1124 AM...HALF INCH SIZE HAIL WAS REPORTED IN SMITHVILLE WITH
THIS STORM.

NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3623 8574 3622 8566 3622 8562 3623 8559
      3620 8551 3587 8578 3597 8596 3612 8585
      3614 8580 3617 8581 3617 8579 3618 8580
      3624 8578

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 3:22 AM CDTSpecial Weather StatementOHXWilliamson23 min
May 14, 10:47 AM CDTSpecial Weather StatementOHXDeKalb28 min
May 14, 10:57 AM CDTSpecial Weather StatementOHXDeKalb33 min
May 14, 11:27 AM CDTSpecial Weather StatementOHXSmith33 min
May 14, 11:28 AM CDTSpecial Weather StatementOHXDeKalb32 min
May 14, 11:49 AM CDTSpecial Weather StatementOHXClay26 min
May 14, 11:58 AM CDTSpecial Weather StatementOHXJackson32 min
May 14, 12:20 PM CDTSpecial Weather StatementOHXOverton25 min
May 14, 12:43 PM CDTSpecial Weather StatementOHXPickett32 min
May 14, 1:20 PM CDTSpecial Weather StatementOHXWilson25 min
May 14, 1:43 PM CDTSpecial Weather StatementOHXSumner47 min
May 14, 1:49 PM CDTSpecial Weather StatementOHXJackson26 min
May 14, 1:56 PM CDTSevere Thunderstorm WarningOHXDeKalb, Jackson, Putnam, Smith34 min
May 14, 2:02 PM CDTSpecial Weather StatementOHXWhite28 min
May 14, 2:24 PM CDTSpecial Weather StatementOHXJackson36 min
May 14, 2:28 PM CDTSpecial Weather StatementOHXMacon32 min
May 14, 2:42 PM CDTSpecial Weather StatementOHXWilson33 min
May 14, 3:18 PM CDTSpecial Weather StatementOHXMacon, Trousdale42 min
May 14, 3:39 PM CDTSpecial Weather StatementOHXLawrence, Wayne51 min
May 14, 4:18 PM CDTSpecial Weather StatementOHXMaury42 min
May 14, 4:23 PM CDTSpecial Weather StatementOHXDickson, Hickman52 min
May 14, 4:53 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Robertson52 min
May 14, 4:58 PM CDTSpecial Weather StatementOHXMarshall, Maury, Williamson32 min
May 14, 5:32 PM CDTSpecial Weather StatementOHXDavidson43 min
May 14, 5:43 PM CDTSpecial Weather StatementOHXSumner32 min
May 14, 6:07 PM CDTSpecial Weather StatementOHXCannon, DeKalb, Macon, Rutherford, Smith, Trousdale and 1 more38 min
May 14, 6:40 PM CDTSpecial Weather StatementOHXCannon, Macon, Rutherford, Smith, Trousdale, Wilson50 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.